# SDR CA021108010

- Difficulty date: October 25, 2002
- Submitted: December 2, 2002
- Operation: General aviation
- Make and model: Piper PA-23-250
- Aircraft time: 5,247 hours
- Engine: Lyc IO540C4B5
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Part number: 67542
- Condition: Loose
- Location: Left Mag Recess
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) RT ENGINE,  LT MAGNETO.  DAMAGE WAS DISCOVERED DURING ACCOMPLISHMENT OF AN UNRELATED AD, REMOVAL OF ALL ACCESSORIES ON THE ACCESSORIES   HOUSING WAS REQUIRED, FOR THIS AD. WHEN THE MAGNETO WAS REMOVED THE MAGNETO GEAR RETAINER ( ASSY AND BEARING PULLED OUT OF THE ENGINE TOGETHER WITH THE DRIVE COUPLING. UPON FURTHER INSPECTION IT WAS DISCOVERED THAT THE SHAFT OF THE  'GEAR RETAINER ASSY AND BEARING WERE DAMAGED AND REQUIRED REPLACEMENT. 'GEAR RETAINER ASSY AND BEARING WAS REPLACED WITH NEW. ALSO THE BEARING RECESS WAS INSPECTED AND CHECKED O.K.  MAGNETO WAS INSPECTED AND IT WAS FOUND THAT MAGNETO BEARING, SHAFT AND ARMATURE WAS DAMAGED BEYOND REPAIR.   MAGNETO WAS ALSO REPLACED WITH SERVICEABLE MAGNETO.
